A 31-year-old member asked:
can i take motrin and tessalon perles (benzonatate) together?
1 doctor answer • 2 doctors weighed in
ENT and Head and Neck Surgery 29 years experience
Motrin ; Tessalon: Hello, it is ok to take these two medications together.
4.8k viewsReviewed >2 years ago
A 39-year-old member asked:
If a mother is allergic to mortin, does that mean their child/children can not have it also?
2 doctor answers • 7 doctors weighed in
Allergy and Immunology 21 years experience
Not Exactly: What is passed genetically from parent to child is the propensity to develop atopy (such as eczema, asthma, allergic rhinitis, food allergies) but usually not sensitization to specific allergens which the parent is allergic to. The exception, which is a controversial topic, is drug allergies, but this is usually dependent on metabolism of the drug which is inherited rather than the allergy.
6.2k viewsReviewed >2 years ago
A 41-year-old member asked:
Can there be any negative effects if you chop up those orange motrin pills and mix with water then take it?
2 doctor answers • 2 doctors weighed in
Family Medicine 45 years experience
Don't: Medication has a "coating" for a reason. Concerning otc or prescriptive medication, unless the directions say "chew" you should not chew or crush any medication. Always take your medication as directed by your doctor or label.
6.2k viewsAnswered >2 years ago
A 39-year-old member asked:
I only have one kidney can I take ibeprophen?
3 doctor answers • 10 doctors weighed in
Family Medicine 16 years experience
Probably: Because Ibuprofen is metabolized through the kidney it is good to be cautious with this medication. The important thing to know is that the 1 kidney is functioning well. This is done with blood testing periodically. In most cases with 1 kidney it is okay to take and occasional ibuprofen, however, you should check with your doctor about this as they would know more about your situation.
6.1k viewsReviewed >2 years ago
A 35-year-old member asked:
I just fell and hit my head, what do I do? Motrin? Ice pack?
1 doctor answer • 1 doctor weighed in
Internal Medicine 25 years experience
Head trauma: Better seek medical evaluation. Sometimes internal bleed can take more than a few days to start getting symptoms.
5.8k viewsAnswered >2 years ago
A 36-year-old member asked:
I'm taking levaquin (levofloxacin) and tessalon perles------is all this needed?
2 doctor answers • 4 doctors weighed in
Family Medicine 38 years experience
Depends on…: …what's being treated; if it's a respiratory tract infection (e.g. Acute exacerbation of copd) with a cough & you're getting better, they are enough. If you're getting worse, you need to be re-evaluated for additional treatment. If you're a smoker, giving that up will benefit you even more in the long run.
5.9k viewsReviewed >2 years ago
Last updated Aug 5, 2018
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$30 per visit with
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.